Alert archive / Colorado / Tornado Warnings in 2019
Tornado Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 26, 2019, 5:42 PM MDT for Weld County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 5:42 PM MDT (23:42 UTC)
- Expired
- May 26, 2019, 6:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:46 PM MDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847
WFUS55 KBOU 262342
TORBOU
COC123-270015-
/O.NEW.KBOU.TO.W.0005.190526T2342Z-190527T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
542 PM MDT Sun May 26 2019
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
Central Weld County in northeastern Colorado...
* Until 615 PM MDT.
* At 542 PM MDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Briggsdale, or 27 miles northwest
of Fort Morgan, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Weld County, including the following locations...
Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4065 10394 4052 10406 4052 10415 4043 10415
4040 10418 4044 10433 4063 10427 4069 10412
TIME...MOT...LOC 2342Z 222DEG 16KT 4051 10420
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
RJKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 26, 2:59 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 26, 2:59 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 259 PM MDT Sun May 26 2019 .SHORT TERM...(This evening through Monday) Issued at 300 PM MDT Sun May 26 2019 Main concern this afternoon/evening and again for Monday afternoon revolves around the continuing severe weather threat for portions of the plains of northeast Colorado. On the large scale, there is a strong low pressure area which is deepening southward across California today, while a leading wave across eastern Arizona will rapidly rotate northeastward this evening into northeast Colorado. This will aid in large scale moderate lift and also noted on the layered QG products. Currently, there is a boundary moving northward across northeast Douglas and Elbert counties which will be the focus for storms this afternoon. The flow behind the boundary is southerly, as the moisture is mixing out with dewpoints dropping into the 30s. This boundary expected to stall somewhere over Denver with the focus for storms along and north of the boundary. Special 18z sounding still shows substantial inversion at 770mb. Still should be able to warm sufficiently to break the cap and resultant CAPE values near 2500j/kg if we can hold dewpoints in the lower 50s. Expect thunderstorms to develop after 3 pm towards the Front Rage. For tonight, high resolution models seem to focus ongoing convection from Denver northward to the Wyoming border and aligning with the remaining higher low level moisture. Storms should be about done by midnight as the Arizona wave pushes northward out of Colorado and weak subsidence moves in behind it. The strong low pressure system now over California will move into Eastern Utah with an associated 110kt jet streak shifting over the Front Range Monday afternoon. This configuration will focus the majority of the convection over the mountains, foothills and adjacent plains. No winter hilites in the Monday day period as moisture doesn't get deep enough until after 00z Tuesday and temperatures are still quite warm. Across the northeast plains, could again see a few severe storms along the northern Front Range urban corridor and adjacent plains given improving shear profile during the afternoon. Further east and south of Denver, there will be drier southerly flow in place. .LONG TERM...(Monday night through Sunday) Issued at 300 PM MDT Sun May 26 2019 The upper low will move into western Colorado Monday night with the jet remaining stretched across the eastern Colorado plains. This will allow showers and some storms to continue over the mountains, and push most convective activity over the plains north into Nebraska and Wyoming, but then the surface low will push east over the northeastern state corner for a cold front and wraparound moisture to bring showers back south into the plains. Some colder air aloft moving overhead may allow for a thunderstorm or two to occur as well. Snow levels will start around 10000 feet early Monday evening, then lower to around 7500-8000 feet by sunrise Tuesday morning. Over the mountains, 2 to 6 inches of snow will fall over the higher elevations. This may allow some snow to mix in with rain over the higher elevations of the Cheyenne Ridge and Palmer Divide. Not expecting much accumulation if any. The upper low will pass overhead Tuesday with a cool showery day expected. Snow levels will raise to around 8500 feet, with moisture continuing into the mountains where another 2 to 8 inches will fall through the day. May need to end up issuing a highlight for at least zone 31 and 33, possibly starting as early as Monday evening, but model discrepancies and uncertainty of how much will accumulate and stick due to the high late May sun gives low confidence this far out. It will warm up and dry out slightly Wednesday through the upper low will remain nearly stationary over Nebraska. Should be stable across the plains, but the mountains will continue to have showers as moisture still pushes in from the north. A shortwave upper ridge will then move over the area Thursday and Friday for a better warm up with most shower and storm activity staying over the mountains. Then a near-stationary upper trough over the Great Basin will begin to push east toward the area for the weekend to spread the convective activity over the plains as well, with temperatures staying around average. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 300 PM MDT Sun May 26 2019 Slowly northward moving boundary will bring gusty southerly winds to apa/den between 21-22z and potential for thunderstorms to develop along that boundary as it shifts northward. Could see storms linger well into the evening with support from upper level disturbance over the desert southwest. The strongest storms could support large hail and damaging winds up to 60 mph. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Entrekin
Hazardous weather outlook, May 26, 10:55 AM MDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Sun May 26 2019 COZ030>051-271700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Sun May 26 2019 ...Severe thunderstorms possible this afternoon and evening across the northeast plains of Colorado... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to form over urban corridor and northeastern plains of Colorado after 1 pm this afternoon and continue through the evening. Some storms could be severe with large hail up to 2 inches in diameter, damaging winds and even a brief tornado. The best chance for the strongest storms will along and east of a line from Akron to Punkin Center. Over the higher mountains and higher terrain, the main threat with thunderstorms will be brief heavy rain, small hail and gusty winds to 45 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Pacific storm system will bring showers and few thunderstorms Monday afternoon and evening, mostly over the mountains and northern plains, before a cold front pushes south over the area, dropping snow levels from around 10,000 feet down to around 8000 feet by Tuesday morning. Accumulating snow is expected over the mountains, with 2 to 8 inches expected through Tuesday night, though elevations above 12000 feet could see a foot or more, especially over the northern mountains. Over the plains, showery and cool weather is expected for Tuesday. Drier weather moves in for Wednesday. There will be a slight chance for afternoon and evening thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed after 1 pm this afternoon.
In the hours before
Local storm report, May 26, 4:29 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 S BARR LAKE 39.89N 104.78W
05/26/2019 M1.25 INCH ADAMS CO STORM CHASER
0400 PM HAIL ORCHARD 40.33N 104.12W
05/26/2019 M1.25 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, May 26, 4:32 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
432 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 5 SSE MILTON RESERVOIR 40.17N 104.60W
05/26/2019 M1.50 INCH WELD CO TRAINED SPOTTER
0420 PM HAIL 4 S BARR LAKE 39.89N 104.78W
05/26/2019 M1.25 INCH ADAMS CO STORM CHASER
0400 PM HAIL ORCHARD 40.33N 104.12W
05/26/2019 M1.25 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, May 26, 4:34 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
434 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL EVANS 40.38N 104.70W
05/26/2019 M1.00 INCH WELD CO TRAINED SPOTTER
0427 PM HAIL 5 SSE MILTON RESERVOIR 40.17N 104.60W
05/26/2019 M1.50 INCH WELD CO TRAINED SPOTTER
0420 PM HAIL 4 S BARR LAKE 39.89N 104.78W
05/26/2019 M1.25 INCH ADAMS CO STORM CHASER
0400 PM HAIL ORCHARD 40.33N 104.12W
05/26/2019 M1.25 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, May 26, 4:48 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
448 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO 1 NW KEENESBURG 40.12N 104.53W
05/26/2019 WELD CO PUBLIC
BRIEF TOUCHDOWN IN OPEN FIELD. NO DAMAGE
REPORTED.
0433 PM HAIL EVANS 40.38N 104.70W
05/26/2019 M1.00 INCH WELD CO TRAINED SPOTTER
0432 PM TSTM WND GST 3 WNW KEENESBURG 40.12N 104.57W
05/26/2019 M60 MPH WELD CO MESONET
0427 PM HAIL 5 SSE MILTON RESERVOIR 40.17N 104.60W
05/26/2019 M1.50 INCH WELD CO TRAINED SPOTTER
0420 PM HAIL 4 S BARR LAKE 39.89N 104.78W
05/26/2019 M1.25 INCH ADAMS CO STORM CHASER
0400 PM HAIL ORCHARD 40.33N 104.12W
05/26/2019 M1.25 INCH MORGAN CO TRAINED SPOTTER
&&Local storm report, May 26, 5:01 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
501 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO 1 NW KEENESBURG 40.12N 104.53W
05/26/2019 WELD CO PUBLIC
BRIEF TOUCHDOWN IN OPEN FIELD. NO DAMAGE
REPORTED.
0433 PM HAIL EVANS 40.38N 104.70W
05/26/2019 M1.00 INCH WELD CO TRAINED SPOTTER
0432 PM TSTM WND GST 3 WNW KEENESBURG 40.12N 104.57W
05/26/2019 M60 MPH WELD CO MESONET
0427 PM HAIL 5 SSE MILTON RESERVOIR 40.17N 104.60W
05/26/2019 M1.50 INCH WELD CO TRAINED SPOTTER
0420 PM HAIL 4 S BARR LAKE 39.89N 104.78W
05/26/2019 M1.25 INCH ADAMS CO STORM CHASER
0400 PM HAIL ORCHARD 40.33N 104.12W
05/26/2019 M1.25 INCH MORGAN CO TRAINED SPOTTER
0352 PM HAIL FORT LUPTON 40.09N 104.81W
05/26/2019 M0.88 INCH WELD CO TRAINED SPOTTER
&&Local storm report, May 26, 5:21 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TORNADO 1 NW KEENESBURG 40.12N 104.53W
05/26/2019 WELD CO PUBLIC
BRIEF TOUCHDOWN IN OPEN FIELD. NO DAMAGE
REPORTED.
0433 PM HAIL EVANS 40.38N 104.70W
05/26/2019 M1.00 INCH WELD CO TRAINED SPOTTER
0432 PM TSTM WND GST 3 WNW KEENESBURG 40.12N 104.57W
05/26/2019 M60 MPH WELD CO MESONET
0427 PM HAIL 5 SSE MILTON RESERVOIR 40.17N 104.60W
05/26/2019 M1.50 INCH WELD CO TRAINED SPOTTER
0420 PM HAIL 4 S BARR LAKE 39.89N 104.78W
05/26/2019 M1.25 INCH ADAMS CO STORM CHASER
0413 PM HAIL 4 N HUDSON 40.13N 104.63W
05/26/2019 M1.25 INCH WELD CO STORM CHASER
0400 PM HAIL ORCHARD 40.33N 104.12W
05/26/2019 M1.25 INCH MORGAN CO TRAINED SPOTTER
0352 PM HAIL FORT LUPTON 40.09N 104.81W
05/26/2019 M0.88 INCH WELD CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:00 AM MDT | Special Weather Statement | BOU | Weld | 45 min |
| May 26, 12:33 AM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| May 26, 3:51 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 39 min |
| May 26, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 48 min |
| May 26, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 30 min |
| May 26, 4:17 PM MDT | Tornado Warning | BOU | Weld | 28 min |
| May 26, 4:20 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| May 26, 4:34 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 26 min |
| May 26, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 21 min |
| May 26, 5:04 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| May 26, 5:17 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 43 min |
| May 26, 5:23 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 32 min |
| May 26, 5:30 PM MDT | Tornado Warning | BOU | Adams | 15 min |
| May 26, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| May 26, 5:47 PM MDT | Tornado Warning | BOU | Lincoln | 28 min |
Nearby
Tornado Warnings in Colorado, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.